MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.085S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Pain (1994); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes legal professional.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of an intramedullary nail and screw fixator because of increasing pain with feelings of leg shortening as well as a broken left intertrochanteric femoral nail.The portion of the trochanteric fixation nail (tfna) was removed as well as the proximal screw.The distal screw was backed up to allow for passing of the extraction hook once this has been passed to.The nail was removed and then the distal portion of the nail was removed without issue.Once this had been accomplished and arthrotomy was made as well as removal of heterotropic ossification around the greater trochanter to facilitate removal of the next segment once the neck segment had been removed.Another stem was implanted in the patient.On or about (b)(6) 2018, the patient underwent intramedullary nail fixation of the left intertrochanteric femur fracture with closed reduction and casting of left distal radius fracture.Patient presented with a left intertrochanteric femur fracture with left multisegmental distal radius fracture.This report is for a tfna screw 85mm - sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of hardware which was an intramedullary nail and screw fixator because of increasing pain with feelings of leg shortening and had a broken left intertrochanteric femoral nail.On (b)(6) 2018, the patient underwent intramedullary nail fixation of left intertrochanteric femur fracture with closed reduction and casting of left distal radius fracture.She presented with a left intertrochanteric femur fracture with left multisegmental distal radius fracture.On (b)(6) 2019, the patient underwent removal of hardware.The portion of the trochanteric fixation nail was removed as well as the proximal screw.The distal screw was backed up to allow for passing of the extraction hook once this has been passed to.The nail was removed and then the distal portion of the nail was removed without issue.Once this had been accomplished and arthrotomy was made as well as removal of heterotropic ossification around the greater trochanter to facilitate removal of the next segment once the neck segment had been removed.Another stem was implanted in the patient.Concomitant device reported: 5.0mm ti locking screw (part# 04.005.524s; lot number# unknown: quantity: 1).

Brand Name
TFNA SCREW 85MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8928230
Report Number2939274-2019-60078
Device Sequence Number2207026
Product Code HSB
UDI-Device Identifier10886982098450
UDI-Public(01)10886982098450
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.085S
Device Catalogue Number04.038.085S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/23/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM TI LOCK SCW WT25 STARDR 34MM NAIL-STER
Outcome Attributed to Adverse Event Required Intervention;